Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 111, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 21, 2020, 9:27 PM EDT for 4 counties in Virginia. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2020, 9:27 PM EDT (01:27 UTC)
- Expired
- Jul 21, 2020, 10:18 PM EDT
- In force
- 51 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Danville, VA, City of Martinsville, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 73 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 10:01 PM EDT | TSTM WND DMG | 1 Nne Danville City, VA | TREE BLOWN DOWN ON SUMMIT ROAD NEAR THE INTERSECTION WITH IDLEWOOD TERRACE. TIME ESTIMATED FROM RADAR. |
| Jul 21, 10:03 PM EDT | TSTM WND DMG | 2 Nne Danville City, VA | TREE BLOWN DOWN ON ARNETT BOULEVARD. TIME ESTIMATED FROM RADAR. |
| Jul 21, 10:06 PM EDT | TSTM WND DMG | 2 Ne Danville City, VA | LARGE TREE BLOWN ONTO POWER LINES ON THIRD AVENUE, PARTIALLY BLOCKING THE ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768
WUUS51 KRNK 220127
SVRRNK
VAC089-143-590-690-220230-
/O.NEW.KRNK.SV.W.0111.200722T0127Z-200722T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
927 PM EDT Tue Jul 21 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
The City of Danville in south central Virginia...
Southern Pittsylvania County in south central Virginia...
The City of Martinsville in south central Virginia...
Eastern Henry County in south central Virginia...
* Until 1030 PM EDT.
* At 926 PM EDT, a thunderstorms were intensifying along the
Virginia, North Carolina Border, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Danville...
Martinsville...
Chatham...
Blairs...
Callands...
Axton...
and Ridgeway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3654 7922 3655 7997 3680 7985 3679 7976
3682 7972 3690 7913
TIME...MOT...LOC 0126Z 243DEG 19KT 3657 7962
HAIL...1.00IN
WIND...60MPH
$$
PM2 follow-up statements
178
WWUS51 KRNK 220202
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1002 PM EDT Tue Jul 21 2020
VAC089-143-590-690-220230-
/O.CON.KRNK.SV.W.0111.000000T0000Z-200722T0230Z/
City of Danville VA-Pittsylvania VA-City of Martinsville VA-Henry VA-
1002 PM EDT Tue Jul 21 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHERN PITTSYLVANIA AND EASTERN HENRY COUNTIES...THE CITY OF
DANVILLE AND THE CITY OF MARTINSVILLE...
At 957 PM EDT, a severe thunderstorm was located near Westover
Hills, or near the city of Danville, moving northeast at 20 mph.
Another storm was on the east side of Martinsville, headed
northeast toward Callands in Pittsylvania County.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Danville...
Martinsville...
Chatham...
Blairs...
Axton...
and Callands, of Pittsylvania County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your safety, move to an interior room on the lowest floor of a
sturdy building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3654 7922 3655 7951 3658 7975 3657 7985
3665 7992 3680 7985 3679 7976 3682 7972
3690 7913
TIME...MOT...LOC 0157Z 243DEG 19KT 3665 7943
HAIL...<.75IN
WIND...60MPH
$$
PM622
WWUS51 KRNK 220218
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1018 PM EDT Tue Jul 21 2020
VAC089-143-590-690-220228-
/O.CAN.KRNK.SV.W.0111.000000T0000Z-200722T0230Z/
City of Danville VA-Pittsylvania VA-City of Martinsville VA-Henry VA-
1018 PM EDT Tue Jul 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHERN PITTSYLVANIA AND EASTERN HENRY COUNTIES...THE CITY OF
DANVILLE AND THE CITY OF MARTINSVILLE IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3654 7922 3655 7951 3658 7975 3657 7985
3665 7992 3680 7985 3679 7976 3682 7972
3690 7913
TIME...MOT...LOC 0216Z 243DEG 19KT 3670 7930
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:06 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 21, 9:06 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 906 PM EDT Tue Jul 21 2020 .SYNOPSIS... An upper ridge across the southern U.S. will maintain itself into Thursday before a front arrives late in the week. && .NEAR TERM /THROUGH WEDNESDAY/... As of 905 PM EDT Tuesday... Widely scattered storms continue under an axis of DCAPE values in excess of 1000 J/KG, so locally damaging winds are still possible for the reminder of the evening. 23Z HRRR has a good handle on the current location of convection and keeps storms across the VA southside until around midnight-1 AM EDT. Adjusted POPs up in this area. There will be a weakness in the upper ridge as a shortwave passes into the Ohio Valley late tonight. This may help a complex of storms move into WV by daybreak, but the model consensus is to keep this west of our area through 12Z (8 AM EDT) Wednesday. With a stagnant airmass in place, followed persistence for lows and bumped up lows at ROA closer to values experienced Tuesday morning. Wednesday appears somewhat similar to this afternoon as storms fire up noon or just before. Difference is a slight cooling aloft with trough moving across the upper Ohio Valley. SPC has a slight risk for severe north of U.S. 60, as better upper support/shear push across northern WV/VA, and density from storms may sink the convective system south toward Lynchburg to Roanoke/Lexington by mid afternoon. Overall storm coverage looks more numerous in the Shenandoah Valley and mountains, with less southside VA/NC piedmont. Highs Wednesday will be in the mid 80s to around 90 west, to mid 90s east. The exception will be the highest terrain of SW VA/NW NC with upper 70s to lower 80s above 3500 feet. See climate section below for records. Forecast confidence is average for storm location/coverage this evening and again Wednesday, but high on temperatures. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 200 PM EDT Tuesday... An area of low pressure will cross over Maine in association with a passing upper level trough during Wednesday night into Thursday. It will drag a cold front toward Ohio and Pennsylvania by Thursday afternoon, which should spark another round of showers and thunderstorms across the Mid Atlantic. There remains plenty of instability ahead of this front based on the ample heat and humidity. Thus, the Storm Prediction Center has highlighted a marginal risk of severe weather mainly along and east of the Blue Ridge. The record consecutive streak of 22 days for hitting at least 90 degrees (June 23 through July 14 in 1966) at Roanoke will be toast by midday Thursday as we reach day 23 of this current streak. The cold front should slowly sag southward through central Virginia by Thursday night into Friday, which will push the focus for convection toward the Virginia and North Carolina border during Friday afternoon. Meanwhile, the impressive upper level ridge responsible for all the heat will start to shift westward toward the Plains as the upper level trough digs further across the Northeast. Slightly drier air could infiltrate from the northwest by Friday night as high pressure takes control over New York. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 200 PM EDT Tuesday... The cold front should push further southward across North Carolina on Saturday and eventually head offshore toward the latter half of this weekend. Confidence is increasing for shower and thunderstorm chances to diminish by Sunday based on better agreement between the ECMWF and GFS models. Still, a chance will be left across the northwest North Carolina mountains as orographical lift may spark isolated convection. Temperatures could be a little cooler for Saturday compared to earlier in the week, but this slight reprieve will be brief as the influence of the upper level trough should fade away by Sunday. If the record streak of 90-degree days at Roanoke is not halted by Saturday, it will continue well into next week as heights aloft rise during Sunday and Monday. Consequently, the heat and humidity should begin to creep up again. The potential for showers and thunderstorms could tick up by Monday afternoon west of the Blue Ridge as the next cold front and its associated upper level trough enters the Ohio River Valley. Convection chances increase further on Tuesday as the trough digs southward and pushes the cold front toward the Appalachian Mountains. The slower ECWMF solution was favored for the latter part of this forecast as the GFS seems too fast given this summertime pattern. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... As of 645 PM EDT Tuesday... Scattered showers and thunderstorms across portions of southwest Virginia will gradually diminish this evening. Kept VCTS for all TAF sites except KLYH until 02-03Z (10-11 PM EDT). Once the storms diminish VFR conditions will prevail for most TAF sites overnight, but MVFR fog, or worse, is possible at KLWB before dawn Wednesday. Expect better coverage of thunderstorms on Wednesday, especially after 18Z (2 PM EDT), and included VCTS at all TAF sites, as it is too early to pinpoint which locations will be directly impacted. These storms will have the potential to produce gusty winds and heavy rain and should they move over a TAF site, a short period of IFR conditions are possible. Extended Aviation Discussion... Overall mainly VFR weather to continue through most of the week. We will continue to have afternoon and early evening scattered storms through the extended period. Thus periods of sub-VFR are possible in storms, and potential for late night/early morning fog at LWB/BCB and perhaps other locations depending on where there is daily significant rainfall. && .CLIMATE... Record temps for today at climate locations: Tuesday 07/21/2020 Site High/Year Warm Low/Year BLUEFIELD 94 1934 78 1934 DANVILLE 102 1977 75 2015 LYNCHBURG 103 1926 80 1930 ROANOKE 104 1926 75 2008 BLACKSBURG 99 1926 74 1934 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS/WP NEAR TERM...WP SHORT TERM...PH/PW LONG TERM...PW AVIATION...PH CLIMATE...WP
Hazardous weather outlook, Jul 21, 8:12 PM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 812 PM EDT Tue Jul 21 2020 NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-221215- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 812 PM EDT Tue Jul 21 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. There is a low probability for hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are possible during the afternoon and evening on Wednesday and Thursday. Damaging winds are the primary severe weather threat, but large hail and localized flooding are also possible. Heat indices between 100 and 105 are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-221215- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 812 PM EDT Tue Jul 21 2020 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. There is a low probability for hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are possible during the afternoon and evening on Wednesday and Thursday. Damaging winds are the primary severe weather threat, but large hail and localized flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 21, 8:21 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
821 PM EDT Tue Jul 21 2020
NCZ005-220045-
Rockingham-
821 PM EDT Tue Jul 21 2020
...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM COUNTY...
At 820 PM EDT, a strong thunderstorm was located over Madison, moving
east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Eden...
Reidsville...
Wentworth...
Mayodan...
Madison...
Stoneville...
and Mayfield.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3632 8003 3646 8003 3654 7980 3654 7951
3639 7953 3627 8001
TIME...MOT...LOC 0020Z 249DEG 12KT 3638 7997
PMSpecial weather statement, Jul 21, 8:24 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
824 PM EDT Tue Jul 21 2020
VAZ020-024-220100-
Bath-Rockbridge-
824 PM EDT Tue Jul 21 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN ROCKBRIDGE AND CENTRAL BATH COUNTIES...
At 823 PM EDT, a strong thunderstorm was located over Bacova
Junction, or over Hot Springs, moving east at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Goshen...
Millboro...
Warm Springs...
Hot Springs...
Nimrod Hall...
Lake Moomaw...
and Ingalls Field.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3818 7951 3817 7952 3815 7953 3817 7949
3817 7944 3816 7943 3809 7949 3798 7930
3789 7965 3795 7991 3802 7995 3820 7955
TIME...MOT...LOC 0023Z 249DEG 12KT 3803 7985
PMSpecial weather statement, Jul 21, 8:44 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
844 PM EDT Tue Jul 21 2020
VAZ011-013-014-220115-
Giles-Pulaski-Montgomery-
844 PM EDT Tue Jul 21 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PULASKI...SOUTHERN
GILES...MONTGOMERY COUNTIES AND THE CITY OF RADFORD...
At 839 PM EDT, strong thunderstorms were clustered just
northwest of Radford, moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pulaski...
Pearisburg...
Dublin...
and Pembroke.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3718 8080 3730 8085 3739 8046 3732 8043
3737 8033 3734 8026 3731 8026 3723 8019
3711 8018 3708 8028 3702 8035 3702 8041
3700 8042 3702 8045 3698 8049 3701 8052
3694 8060 3688 8074 3703 8089 3711 8093
TIME...MOT...LOC 0039Z 249DEG 12KT 3717 8072
PMSpecial weather statement, Jul 21, 8:57 PM EDT, 30 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 857 PM EDT Tue Jul 21 2020 NCZ004-220130- Stokes- 857 PM EDT Tue Jul 21 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STOKES COUNTY... At 856 PM EDT, a strong thunderstorm was located near Germanton, or 8 miles north of Winston-Salem, moving northeast at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Walnut Cove... Danbury... King... Pine Hall... Dillard... Pinnacle... and Hanging Rock State Park. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3626 8045 3634 8045 3646 8003 3626 8004 TIME...MOT...LOC 0056Z 242DEG 12KT 3623 8027 PM
Special weather statement, Jul 21, 9:08 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
908 PM EDT Tue Jul 21 2020
NCZ005-006-VAZ043-044-220130-
Rockingham-Caswell-Henry-Pittsylvania-
908 PM EDT Tue Jul 21 2020
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ROCKINGHAM...NORTHWESTERN CASWELL...SOUTHWESTERN
PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES AND THE CITY OF
DANVILLE...
At 906 PM EDT, a strong thunderstorm was located over Eden, moving
northeast at 15 mph. This storm produced some wind damage near
Mayodan, North Carolina.
Winds in excess of 40 mph and half inch hail are possible with this
storm. This storm has weakened slightly, but may still contain
frequent cloud to ground lightning.
Locations impacted include...
Danville...
Eden...
Wentworth...
Mayfield...
Axton...
Aiken Summit...
and Gatewood.
LAT...LON 3640 7979 3654 7993 3662 7984 3677 7953
3656 7928
TIME...MOT...LOC 0106Z 242DEG 11KT 3653 7976
PMLocal storm report, Jul 21, 9:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
912 PM EDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG 1 NNE MAYODAN 36.43N 79.96W
07/21/2020 ROCKINGHAM NC 911 CALL CENTER
THUNDERSTORM WINDS BLEW DOWN A COUPLE OF
TREES NEAR THE INTERSECTION OF MAYO MOUNTAIN
ROAD AND BUSINESS HIGHWAY 220.
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:14 PM EDT | Special Weather Statement | RNK | Giles | 31 min |
| Jul 21, 8:24 PM EDT | Special Weather Statement | RNK | Bath | 36 min |
| Jul 21, 8:44 PM EDT | Special Weather Statement | RNK | Giles, Montgomery, Pulaski, City of Radford | 31 min |
| Jul 21, 9:08 PM EDT | Special Weather Statement | RNK | City of Danville | 22 min |
| Jul 21, 10:01 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 44 min |
| Jul 21, 10:23 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 52 min |
| Jul 21, 10:46 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 59 min |
| Jul 21, 11:27 PM EDT | Special Weather Statement | RNK | Buckingham | 48 min |
| Jul 22, 12:32 AM EDT | Special Weather Statement | RNK | Cumberland | 43 min |
| Jul 22, 8:32 AM EDT | Heat Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 2 more | 10 hr |
| Jul 22, 1:23 PM EDT | Special Weather Statement | RNK | Bath | 37 min |
| Jul 22, 1:53 PM EDT | Special Weather Statement | RNK | Bath | 22 min |
| Jul 22, 2:11 PM EDT | Special Weather Statement | RNK | Bedford | 34 min |
| Jul 22, 2:20 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 40 min |
| Jul 22, 2:29 PM EDT | Special Weather Statement | RNK | Bath | 31 min |
| Jul 22, 2:33 PM EDT | Special Weather Statement | RNK | Carroll | 27 min |
| Jul 22, 2:47 PM EDT | Special Weather Statement | RNK | Botetourt | 28 min |
| Jul 22, 2:52 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 23 min |
| Jul 22, 2:58 PM EDT | Special Weather Statement | RNK | City of Buena Vista, City of Lexington | 32 min |
| Jul 22, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 58 min |
| Jul 22, 3:06 PM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jul 22, 3:16 PM EDT | Special Weather Statement | RNK | City of Lexington | 29 min |
| Jul 22, 3:43 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 47 min |
| Jul 22, 3:49 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 26 min |
| Jul 22, 4:11 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell, Pittsylvania | 49 min |
| Jul 22, 4:13 PM EDT | Special Weather Statement | RNK | Rockbridge | 32 min |
| Jul 22, 4:29 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 61 min |
| Jul 22, 4:37 PM EDT | Special Weather Statement | RNK | Buckingham | 38 min |
| Jul 22, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 61 min |
| Jul 22, 4:59 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 48 min |
| Jul 22, 5:32 PM EDT | Special Weather Statement | RNK | Wythe | 28 min |
| Jul 22, 5:39 PM EDT | Special Weather Statement | RNK | Giles, Pulaski, City of Radford | 36 min |
| Jul 22, 5:40 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 4 hr |
| Jul 22, 5:56 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| Jul 22, 5:59 PM EDT | Special Weather Statement | RNK | Wythe | 31 min |
| Jul 22, 6:22 PM EDT | Special Weather Statement | RNK | Craig | 38 min |
| Jul 22, 6:26 PM EDT | Special Weather Statement | RNK | Grayson | 34 min |
| Jul 22, 6:52 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth, Wythe | 3 hr |
| Jul 22, 6:55 PM EDT | Special Weather Statement | RNK | Bland, Smyth, Tazewell, Wythe | 50 min |
| Jul 22, 7:21 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 24 min |
| Jul 22, 7:43 PM EDT | Special Weather Statement | RNK | Bland, Tazewell, Wythe | 47 min |
| Jul 22, 7:45 PM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 45 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.